Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Pregnant, in 2nd trimester, had spotting, no pain, prescribed Duvadilan Retard. What is its function?

hello sir, My wife is in 25th week of pregnancy. Yesterday, she had few spot of bloods and it has stopped. She is having no pain, cramps etc. Consulted the doctor and he prescribed Duvadilan Retard and an USG after 3 days. Presently she is only taking Iron, Folic Acid and calcium medication. What is the purpose of this new medicine and can it cause any harm/side effects to the mother or the baby.
Asked On : Mon, 23 Jul 2012
Answers:  2 Views:  768
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
hi and welcome to health care magic , congratulations on the pregnancy. I am sorry that your wife is experiencing complications.

Dulvadilan retard is the brand name for a medication called isoxsuprine hydrochloride. It is a brand of isoxsuprine which has been available for about 4 decades and is indicated in preterm labour. It is a vasodilator which means that it relaxes blood vessels. It also causes relaxation of the muscles of the uterus and for this reason it is used to suppress premature labour.

It is graded category c in pregnancy: this means that animal reproduction studies have shown an adverse effect on the animal fetus however there are no adequate and good studies in human , but potential benefit may warrant its use in pregnant women despite side effect.

Because it dilates the blood vessels it may ( not definately will) cause the following side effects in your wife: reduced blood pressure, increased heart rate. It may also cause dizziness, weakness,nausea, vomiting and abdominal distress.

You may want to speak to your doctor if you and your wife remain concerned, I wish you both the best.
Answered: Mon, 23 Jul 2012
I find this answer helpful
General & Family Physician Dr. Altaf Hussain's  Response
Hello. Welcome to hcm
duvadilan is a smooth muscle relaxant for uterus. It was prescribed as your wife had spotting which was most likely due to uterus overactivity. Sometimes uterus can be over excited causing it to expell the fetus out prematurely. There are very little trials done in pregnant females and its harmful effects have not been confirmed.
I advice you to continue this for next three days and have USG on later to find out if everything is normal. For some, this spotting stops and they continue their pregnancy normally. Regular follow ups are required and you should be watchful to detect any bleeding later in the course of pregnancy as this drug wil be stopped once all parameters are normal or cause of bleeding is found out.
All the best
Answered: Mon, 23 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor